Alert archive / Florida / Gale Warnings in 2010
Gale Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Feb 9, 2010, 3:33 PM EST. It took effect at Feb 9, 2010, 10:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2010, 3:33 PM EST (20:33 UTC)
- In effect from
- Feb 9, 2010, 10:00 PM EST
- Expired
- Feb 10, 2010, 3:18 PM EST
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
623 WHUS72 KMLB 092033 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 333 PM EST TUE FEB 9 2010 AMZ570-572-102100- /O.EXT.KMLB.SC.Y.0107.000000T0000Z-100210T0300Z/ /O.NEW.KMLB.GL.W.0001.100210T0300Z-100210T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 333 PM EST TUE FEB 9 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ550-552-555-102100- /O.EXT.KMLB.SC.Y.0107.100209T2100Z-100211T1200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 333 PM EST TUE FEB 9 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-102100- /O.EXT.KMLB.SC.Y.0107.000000T0000Z-100211T2200Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 333 PM EST TUE FEB 9 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
484 WHUS72 KMLB 100923 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 423 AM EST WED FEB 10 2010 AMZ570-572-102100- /O.CON.KMLB.GL.W.0001.000000T0000Z-100210T2100Z/ /O.EXB.KMLB.SC.Y.0107.100210T2100Z-100211T2200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 423 AM EST WED FEB 10 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-102100- /O.CON.KMLB.SC.Y.0107.000000T0000Z-100211T1200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 423 AM EST WED FEB 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-102100- /O.CON.KMLB.SC.Y.0107.000000T0000Z-100211T2200Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 423 AM EST WED FEB 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
999 WHUS72 KMLB 102018 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EST WED FEB 10 2010 AMZ570-572-111200- /O.CAN.KMLB.GL.W.0001.000000T0000Z-100210T2100Z/ /O.EXT.KMLB.SC.Y.0107.100210T2018Z-100211T1900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 318 PM EST WED FEB 10 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-111200- /O.EXT.KMLB.SC.Y.0107.000000T0000Z-100211T1900Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 318 PM EST WED FEB 10 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-111200- /O.CON.KMLB.SC.Y.0107.000000T0000Z-100211T1200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 318 PM EST WED FEB 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 9, 9:23 AM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 9, 9:23 AM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
923 AM EST TUE FEB 9 2010
.DISCUSSION...
CURRENT-TONIGHT...A LOW PRESSURE SYSTEM WILL MOVE RAPIDLY ACROSS THE
GULF COAST STATES/SOUTHEAST U.S. TODAY AND EVENTUALLY OFF THE
CAROLINA COAST TONIGHT. A COLD FRONT WILL MOVE OVER THE AREA THIS
EVENING & OVERNIGHT.
SLIGHT DESTABILIZATION OF THE ATMOSPHERE...PER MORNING KXMR
SOUNDING...AND WITH THE SPC PUTTING US IN A GENERAL THUNDERSTORM
CHANCE CATEGORY...HAVE DECIDED TO ADD A SLIGHT CHANCE MENTION FOR
THUNDER THIS AFTERNOON ACROSS BOTH LAND/ATLANTIC FORECAST AREAS. THE
MAIN THREAT FROM ANY CONVECTIVE ACTIVITY THIS AFTERNOON WILL BE IN
THE FORM OF GUSTY WINDS OR AN ISOLATED LIGHTNING STRIKE. FROM
SATELLITE IT APPEARS MOST OF AREA WILL BECOME CONSIDERABLY TO MOSTLY
CLOUDY BY THIS AFTERNOON WITH THE TREASURE COAST SEEING SOME MORNING
SUNSHINE. WILL MAKE MINOR COSMETIC CHANGES TO CURRENT SHORT TERM
GRIDS/ZONES.
PRECIP WL END FROM N TO S TONIGHT AND MENTIONABLE POPS AFT 00Z
REMAIN CONFINED LARGELY TO THE ATLC WATERS AND EXTREME SOUTH.
FRONTAL PSG OVERNIGHT WILL BRING STRONG CAA TOWARD DAYBREAK AND WIND
CHILL READINGS WILL DROP INTO THE MID 30S BY DAYBREAK ESP NORTH OF
ORLANDO. WILL TAKE ANOTHER LOOK AT UPCOMING 12Z MODEL DATA AND MAKE
DECISION ON WHETHER A WIND CHILL ADVISORY IS WARRANTED FOR A PORTION
OF OUR NORTHERN COVERAGE WARNING AREA LATE OVERNIGHT INTO EARLY
THURSDAY MORNING.
&&
.AVIATION...INCREASING SOUTHERLY WINDS WITH BKN FL040 AFTER 14Z.
TEMPO MVFR DUE TO SHRA FM AROUND 17Z TIL 22Z. WITH CLEARING OF PCPN
AND CIGS FROM N-S EARLY THIS EVENING. OCNL GUSTY NW WINDS AFT
MIDNIGHT BEHIND FRONTAL PASSAGE.
&&
.MARINE...TODAY-TONIGHT...SOUTH WINDS ALREADY GUSTING PAST 20 KTS AT
BUOY 41009 THIS MORNING AS PGRAD TIGHTENS AHEAD OF APPROACHING LOW
PRESSURE SYSTEM. SCA BEGINS AT 10AM OVER OUTER LEGS AND NEAR SHORE
WATERS THIS AFTN. SEAS WILL BE SLOWER TO BUILD BUT WILL INCREASE TO
7-8 FT WELL OFFSHORE THIS EVENING. WILL HAVE CAUTIONARY STATEMENTS
NEAR SHORE FOR WINDS AHEAD OF ADVISORY COMING INTO EFFECT THERE.
FRONTAL PASSAGE THIS EVENING & OVERNIGHT WILL VEER WINDS TO W-NW
INCR WINDS TO 25 KTS SUSTAINED AWAY FROM THE COAST WITH OCNL GUSTS
TO GALE FORCE. WILL MONITOR TRENDS AND 12Z AFTN MODEL DATA IN THE
EVENT AN UPGRADE TO A GALE WARNING IS WARRANTED OFFSHORE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EST
WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
THURSDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
SEDLOCK/KELLYHazardous weather outlook, Feb 9, 8:43 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 843 AM EST TUE FEB 9 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 843 AM EST TUE FEB 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE IS A VERY SMALL THREAT OF AN ISOLATED THUNDERSTORM. MARGINAL INSTABILITY IN THE ATMOSPHERE MAY BE OVERCOME BY AFTERNOON HEATING DURING THE APPROACH OF A UPPER DISTURBANCE TO PRODUCE A SHORT LIVED THUNDERSTORM. ...HIGH WIND IMPACT... BREEZY SOUTH WINDS THIS AFTERNOON WITH GUSTS EXCEEDING 20 MPH WILL TOSS LIGHT WEIGHT UNSECURED ITEMS. HUMAN POWERED CRAFT ON LARGE LAKES AND THE OPEN INTRACOASTAL WATERS MAY BECOME UNSTABLE AND OR SWAMPED BY STEEP WAVES. ...MARINE THUNDERSTORM GUST IMPACT... LOCALIZED WIND GUSTS IN THE VICINITY OF SHOWERS AND ISOLATED LIGHTNING STORMS WILL APPROACH 35 MPH OVER THE EAST CENTRAL FLORIDA AREA. SMALL PLEASURE CRAFT MAY ENCOUNTER HAZARDOUS CONDITIONS FOR A BRIEF PERIOD DURING PASSAGE OF HEAVIER SHOWERS. ...WIND AND SEA IMPACT... DETERIORATING WINDS AND SEAS HAS PROMPTED ISSUANCE OF A SMALL CRAFT ADVISORY OVER THE OUTER WATERS LATE THIS MORNING. ALL OF THE ATLANTIC WATERS WILL BE UNDER A SMALL CRAFT ADVISORY AFTER 4 PM THIS AFTERNOON AND INTO WEDNESDAY AS A STRONG UPPER DISTURBANCE AND EVENTUALLY A COLD FRONT PASSES OVER THE REGION. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PASS OVER CENTRAL FLORIDA LATE TONIGHT BRINGING MUCH DRIER AND COLDER AIR TO THE REGION. WIND CHILL READINGS IN THE MID TO UPPER 30S ARE FORECAST BY DAYBREAK WEDNESDAY OVER NORTH CENTRAL FLORIDA. OVERNIGHT LOWS WEDNESDAY NIGHT WILL FALL INTO THE 30S AREA WIDE AND FREEZING TEMPERATURES WILL BE POSSIBLE BY DAYBREAK THURSDAY MORNING OVER NORMALLY COLDER LOCATIONS. FIRE WEATHER CONCERNS WILL INCREASE BOTH WEDNESDAY AND THURSDAY WITH LONG DURATION LOW RELATIVE HUMIDITY VALUES POSSIBLE. WINDS WILL ALSO BE GUSTY OUT OF THE NORTHWEST DURING THE DAY WEDNESDAY. A DEVELOPING LOW PRESSURE AREA IS FORECAST TO APPROACH THE STATE FROM THE GULF OF MEXICO ON FRIDAY. THE LOW IS CURRENTLY FORECAST ON AN UNUSUALLY SOUTH TRACK AND THIS SCENARIO WITH MOVEMENT OVER THE CENTRAL TO SOUTHERN PORTION OF THE PENINSULA COULD BRING GUSTY WINDS PERIODS OF HEAVY RAIN AND PERHAPS THUNDERSTORMS WITH STRONG WIND GUSTS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. PENDERGRAST/SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:34 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Feb 9, 2:34 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.